Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Oct 4, 2006, 6:07 AM EDT for Branch County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 6:07 AM EDT (10:07 UTC)
- Expired
- Oct 4, 2006, 6:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Branch County, MI
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 041009 SVRIWX MIC023-041045- /O.NEW.KIWX.SV.W.0210.061004T1007Z-061004T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 607 AM EDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BRANCH COUNTY IN SOUTHWEST MICHIGAN * UNTIL 645 AM EDT * AT 605 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR UNION CITY...OR ABOUT 13 MILES NORTHWEST OF COLDWATER...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... HODUNK... GIRARD... SOUTH BUTLER AND QUINCY... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4207 8530 4197 8530 4192 8484 4207 8484 $$
1 follow-up statement
000 WWUS53 KIWX 041031 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 629 AM EDT WED OCT 4 2006 MIC023-041045- /O.CON.KIWX.SV.W.0210.000000T0000Z-061004T1045Z/ BRANCH MI- 629 AM EDT WED OCT 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT FOR NORTHEASTERN BRANCH COUNTY... AT 627 AM EDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR SOUTH BUTLER...OR ABOUT 11 MILES NORTHEAST OF COLDWATER...AND MOVING EAST AT 45 MPH. AT 615 AM EDT...LAW ENFORCEMENT REPORTED A LARGE TREE DOWN IN UNION CITY. DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL AS HAIL TO PENNY SIZE CAN STILL BE EXPECTED WITH THIS STORM. CHILDREN OUTSIDE WAITING FOR THE BUS SHOULD SEEK SAFE SHELTER UNTIL THE STORM PASSES. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4207 8508 4195 8513 4192 8484 4207 8484 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 4:45 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 4, 4:45 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT WED OCT 4 2006 .TODAY AND TONIGHT. CONVECTION BEGINNING TO FIRE ACROSS NRN IL INTO NE IA IN 1000-850MB THETA-E AXIS AS LLJ BEGINS TO VEER. KILX VWP INCREASED TO 260/45KT AT 3KFT MSL. ELEVATED MUCAPES IN THIS CORRIDOR ON ORDER OF 2000-3000 J/KG. CONVECTION SHOULD CONTINUE TO INCREASE IN COVERAGE EARLY THIS AM WITH ENHANCED LOW LEVEL CONVERGENCE AHEAD OF SWD MOVING MCS OUTFLOW BOUNDARY APPROACHING NRN IL BORDER AND WITH INCREASING SFC PRES FALLS OVER SW ONTARIO AND RAPIDLY MOVING ML SHORTWAVE/SPEED MAX MOVES TO MI THUMB BY 15 UTC. TIMED LIKELY POPS THROUGH ENTIRE CWA TODAY WITH ONLY SRN/SERN MENTION OF TSRA THIS AFTERNOON. STORMS MAY BECOME MORE SFC BASED THIS AFTERNOON WITH SOME RISK OF SEVERE WIND/HAIL THIS AREA WITH SBCAPES IN EXCESS OF 2000 J/KG...THOUGH LACK OF SIGNIFICANT VEERING IN 925-500 MB LAYER SHOULD KEEP RISK RELATIVELY LOW AND WILL ONLY MENTION POTENTIAL IN HWO. NON-DIURNAL TEMPS WITH ENTIRE CWA WITHIN WARM SECTOR THIS AM NEAR 70 DEGREES...FALLING THROUGH 60S NORTH...WITH EARLY AFTERNOON HIGHS IN SOUTH NEAR 80...MORE IN LINE WITH SLOWER NAMWRF TIMING AS GFS WEAKENS SECONDARY LOW NOW OVER EASTERN IA TOO FAST...GIVEN STRENGTH OF ANOTHER MID LEVEL SHORTWAVE OVER NW IA. MUCH DRIER AIR ADVECTS IN BEHIND FRONT TONIGHT WITH PWATS FALLING TO NEAR 1/3 INCH AND SFC DPS TO AT LEAST LWR 40S BY 12 UTC THU. STRONG RADIATIONAL COOLING LATE TONIGHT...HOWEVER A RELATIVELY MIXED BL SHOULD PRECLUDE SIGNIFICANT FOG FORMATION AND WILL HOLD ON MENTION...BUT SOME POTENTIAL NEED LATER ESPECIALLY NE CWA. && .LONG TERM... THURSDAY THROUGH TUESDAY. COOL HIGH PRESSURE WILL SETTLE IN FOR A FEW DAYS BRINGING A RETURN TO BELOW NORMAL TEMPS THROUGH FRIDAY. SOME CONCERN REMAINS REGARDING FROST POTENTIAL EARLY FRI AM AS RIDGE AXIS SHIFTS OVERHEAD. SFC FLOW WILL GENERALLY BE LIGHT NE WHICH CAN BE FAVORABLE FOR STRONG RADIATIONAL COOLING...ESPECIALLY IN SOME OF THE MORE EFFICIENT DRAINAGE AREAS. GRIDS HAVE TEMPS IN THE UPPER 30S FAR NE TO MID 40S SE. HAVE LOWERED TEMPS A FEW DEGREES SW BUT NO SIG CHANGE AS MODELS VARY ON AMOUNT OF COLD AIR AND SPEED OF RETURN OF WARMER AIR ON THE BACK SIDE OF THE HIGH. NO MENTION OF FROST AT THIS TIME WITH PLENTY OF TIME TO MONITOR TRENDS. AS NOTED WAA WILL KICK IN AHEAD OF THE NEXT SYSTEM TAKING SHAPE IN THE PLAINS. 850 MB TEMPS WILL CLIMB TO +7 TO +9 C BY 12Z SAT WITH GFS CONTINUING THE CLIMB INTO THE +12 TO +14 C ALLOWING FOR A WARM WEEKEND TO SETUP. NO CHANGES MADE FRI NGT INTO SAT NGT AS FORECAST ON TRACK WITH GUIDANCE. QUESTIONS STILL EXIST REGARDING THE NEXT FRONT SET TO AT LEAST APPROACH THE AREA LATE SUNDAY INTO MONDAY. MODELS ARE VARYING ON HOW FAR...IF AT ALL...IT MAKES IT INTO THE FA. GFS/UKMET PUSH THE FRONT THROUGH ON MONDAY BUT WASH IT OUT AS IT DOES. ECMWF BRINGS THE FRONT ACROSS THE AREA LATE SUN INTO EARLY MONDAY BUT THEN STALLS IT OUT AS A WAVE OF LOW PRESSURE DEVELOPS AND MOVES ALONG THE FRONT. GEM BRINGS THE FRONT THROUGH SUNDAY NIGHT AND CONTINUES IT TO THE EAST COAST BY 00Z TUE. IN ADDITION TO TIMING ISSUES EXACT AMOUNT OF MSTR TO WORK WITH REMAINS QUESTIONABLE. S-SW FLOW WILL SETUP OVER THE WEEKEND TO ALLOW FOR DEWPTS TO CLIMB INTO THE 40S AND POSSIBLY THE 50S. ENOUGH UNCERTANTITY REMAINS TO MAINTAIN DRY FORECAST INTO MONDAY. TEMPERATURES MAY RETURN TO BELOW NORMAL LEVELS MON NGT INTO TUES...BUT WITH ISSUES ALREADY NOTED WILL NOT CHANGE ANYTHING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THURSDAY FOR LMZ043-LMZ046. && SHORT TERM...MURPHY LONG TERM...FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 6:36 AM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.